Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 27, NWS Charleston, SC

May 12, 20154 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 12, 2015, 7:32 PM EDT for 4 counties in South Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2015, 7:32 PM EDT (23:32 UTC)
Expired
May 12, 2015, 8:30 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

What was reported inside it

TimeReportWhereRemark
May 12, 7:45 PM EDTTSTM WND DMG2 Ssw Clarendon, SCTHUNDERSTORM WINDS BLEW A TREE DOWN ONTO RUGRACK ROAD ABOUT ONE-QUARTER OF A MILE FROM HIGHWAY 116. TIME WAS ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS52 KCHS 122332
SVRCHS
SCC013-029-049-053-130030-
/O.NEW.KCHS.SV.W.0027.150512T2332Z-150513T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT TUE MAY 12 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 830 PM EDT

* AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELDON...OR
  NEAR YEMASSEE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...
  RIDGELAND...YEMASSEE AND EDISTO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3274 8045 3265 8039 3254 8042 3249 8033
      3252 8035 3253 8025 3248 8033 3250 8036
      3253 8041 3251 8041 3253 8053 3252 8052
      3231 8044 3229 8065 3223 8063 3212 8084
      3241 8119 3280 8084 3282 8040
TIME...MOT...LOC 2332Z 281DEG 28KT 3259 8084 

HAIL...0.75IN
WIND...60MPH
 
$$
4 follow-up statements
801 
WWUS52 KCHS 122342
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT TUE MAY 12 2015

SCC049-122351-
/O.CAN.KCHS.SV.W.0027.000000T0000Z-150513T0030Z/
HAMPTON SC-
742 PM EDT TUE MAY 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3274 8045 3265 8039 3254 8042 3249 8033
      3252 8034 3253 8025 3248 8033 3250 8036
      3251 8041 3253 8053 3252 8052 3231 8044
      3229 8065 3223 8063 3212 8084 3236 8113
      3272 8078 3282 8040
TIME...MOT...LOC 2341Z 307DEG 29KT 3244 8081 

$$

SCC013-029-053-130030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-150513T0030Z/
COLLETON SC-BEAUFORT SC-JASPER SC-
742 PM EDT TUE MAY 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR COLLETON...BEAUFORT AND JASPER COUNTIES...

AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAUREL BAY...
OR 7 MILES WEST OF BEAUFORT...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND AND
EDISTO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3274 8045 3265 8039 3254 8042 3249 8033
      3252 8034 3253 8025 3248 8033 3250 8036
      3251 8041 3253 8053 3252 8052 3231 8044
      3229 8065 3223 8063 3212 8084 3236 8113
      3272 8078 3282 8040
TIME...MOT...LOC 2341Z 307DEG 29KT 3244 8081 

HAIL...0.75IN
WIND...60MPH
 
$$
286 
WWUS52 KCHS 122356
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT TUE MAY 12 2015

SCC013-029-053-130030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-150513T0030Z/
COLLETON SC-BEAUFORT SC-JASPER SC-
756 PM EDT TUE MAY 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR COLLETON...BEAUFORT AND JASPER COUNTIES...

AT 755 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEMON
ISLAND...OR 8 MILES WEST OF PORT ROYAL...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND AND
EDISTO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3274 8045 3265 8039 3254 8042 3249 8033
      3252 8034 3253 8025 3248 8033 3250 8036
      3251 8041 3253 8053 3252 8052 3231 8044
      3229 8065 3223 8063 3212 8084 3236 8113
      3272 8078 3282 8040
TIME...MOT...LOC 2355Z 302DEG 17KT 3238 8085 

HAIL...<.75IN
WIND...60MPH
 
$$
431 
WWUS52 KCHS 130018
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT TUE MAY 12 2015

SCC013-029-053-130030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-150513T0030Z/
COLLETON SC-BEAUFORT SC-JASPER SC-
818 PM EDT TUE MAY 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR COLLETON...BEAUFORT AND JASPER COUNTIES...

AT 816 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARRIS
ISLAND...OR NEAR PORT ROYAL...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. THESE THUNDERSTORMS HAVE BLOWN DOWN 
SCATTERED TREES IN JASPER COUNTY. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL AND EDISTO
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3274 8045 3265 8039 3254 8042 3249 8033
      3252 8034 3253 8025 3248 8033 3250 8036
      3251 8041 3253 8053 3252 8052 3231 8044
      3229 8065 3223 8063 3212 8084 3231 8107
      3282 8040
TIME...MOT...LOC 0016Z 281DEG 28KT 3235 8065 

HAIL...<.75IN
WIND...60MPH
 
$$
578 
WWUS52 KCHS 130029
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT TUE MAY 12 2015

SCC013-029-053-130039-
/O.EXP.KCHS.SV.W.0027.000000T0000Z-150513T0030Z/
COLLETON SC-BEAUFORT SC-JASPER SC-
829 PM EDT TUE MAY 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON...BEAUFORT AND JASPER
COUNTIES WILL EXPIRE AT 830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3274 8045 3265 8039 3254 8042 3249 8033
      3252 8034 3253 8025 3248 8033 3250 8036
      3251 8041 3253 8053 3252 8052 3231 8044
      3229 8065 3223 8063 3212 8084 3231 8107
      3282 8040
TIME...MOT...LOC 0027Z 281DEG 28KT 3235 8065 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:24 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 12, 4:24 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT TUE MAY 12 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT WHICH WILL
MOVE THROUGH THE AREA FROM THE NORTHWEST LATE TONIGHT INTO EARLY
WEDNESDAY. THE FRONT WILL LIKELY STALL OR DISSIPATE JUST SOUTH OF
THE AREA THROUGH THURSDAY WHILE HIGH PRESSURE BUILDS FROM THE NORTH
AND THEN BECOMES CENTERED OVER THE WESTERN ATLANTIC THIS WEEKEND
AND EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATE THIS AFTERNOON AND THIS EVENING...STRONG SURFACE BASED
HEATING WITH COMPRESSIONAL HEATING AHEAD OF AN APPROACHING COLD
FRONT HAS ALLOWED TEMPERATURES TO CLIMB WELL INTO THE LOWER 90S
ACROSS THE AREA. DEEP MIXING HAS CAUSED DEW POINTS TO PLUMMET INTO
THE LOWER 60S INLAND OF THE SEA BREEZE. THESE LOWER DEW POINTS
ALONG WITH A WEAKENING CAP HAS GENERALLY LIMITED THE COVERAGE OF
SHOWERS AND THUNDERSTORMS TO THIS POINT. HOWEVER...WHILE
ISOLATED/SCATTERED SHOWERS COULD MAINTAIN IN THE VICINITY OF THE
SEA BREEZE AND SOUTH OF I-16 INITIALLY...AN APPROACHING SHORT
WAVE HAS CAUSED CONVECTION TO BECOME A BIT MORE ORGANIZED ACROSS
THE CSRA AND EASTERN MIDLANDS LATE THIS AFTERNOON. ITS THIS AREA
OF CONVECTION THAT WE ARE CLOSELY WATCHING...AS IT MOVES INTO THE
UNSTABLE AIRMASS OVER THE AREA AND EVENTUALLY COLLIDES WITH THE
INLAND PROGRESSING SEA BREEZE. THE SPC MESOSCALE ANALYSIS DEPICTS
SBCAPE VALUES AS HIGHS AS 2000-3000 J/KG AND LI/S DOWN TO -5C LATE
THIS AFTERNOON...SUGGESTING THE POTENTIAL FOR A FEW THUNDERSTORMS
TO BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH
DOWNDRAFT CAPES OF 1200-1300 J/KG...DUE TO DRY AIR ALOFT AND LARGE
TEMPERATURE-DEW POINT SPREADS. THE SEVERE WEATHER THREAT WILL BE
GREATEST FROM ABOUT 5-10 PM. GIVEN THESE CONDITIONS...A MENTION
OF ISOLATED SEVERE THUNDERSTORMS HAS ALSO BEEN ADDED TO THE
HAZARDOUS WEATHER OUTLOOK.

TONIGHT...LINGERING SHOWERS AND THUNDERSTORMS COULD CONTINUE WELL
INTO THE OVERNIGHT HOURS...MAINLY NEAR THE COAST...AHEAD OF A
COLD FRONT WHICH WILL DROP THROUGH FROM THE NORTHWEST. SOUTHWEST
FLOW AHEAD OF THE FRONT AND A GOOD AMOUNT OF CLOUD COVER WILL
PREVENT TEMPERATURES FROM FALLING SIGNIFICANTLY TONIGHT...WITH
LOWS IN THE MID TO UPPER 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UPPER LEVEL RIDGING WILL GRADUALLY BUILD OVER THE SOUTHEASTERN
UNITED STATES THROUGH THE SECOND HALF OF THE WORKWEEK. WEDNESDAY
WILL SEE RAIN CHANCES CONSTRAINED ALONG THE ALTAMAHA BY DAYBREAK AS
THE COLD FRONT STALLS AND WEAKENS JUST SOUTH OF THE AREA. GFS HAS
BACKED OFF PROGGED MOISTURE ALONG THE I-16 CORRIDOR...INCREASING
CONFIDENCE THAT SAVANNAH WILL STAY DRY DURING THE DAY. POST-FRONTAL
COLD AIR ADVECTION WILL FILL IN MORE EFFICIENTLY ACROSS SOUTHEASTERN
SC...BRINGING MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER 80S...WHILE
SOUTHEAST GA WILL REMAIN MOSTLY CLOUDY WITH HIGHS IN THE UPPER 80S.

HIGH PRESSURE MOVES OVER THE MID-ATLANTIC COAST DURING THE DAY
THURSDAY BRINGING ONSHORE FLOW TO THE SOUTHEAST COAST. GIVEN WATER
TEMPS OVER THE NEARSHORE CONTINENTAL SHELF STILL IN THE MID
70S...MOST COASTAL AREAS WILL STRUGGLE TO REACH 80. INLAND...HIGHS
COULD REACH THE MID 80S AND SOME AFTERNOON FAIR WEATHER CUMULUS ARE
EXPECTED. RIDGING FOCUSED NEAR 750MB WILL BRING VERY DRY MID LEVELS
AND KEEP MENTIONABLE POPS OUT OF THE FORECAST EVERYWHERE THURSDAY
EXCEPT RIGHT ALONG THE ALTAMAHA...WHERE SLIGHT CHANCE THUNDER WAS
LEFT IN DUE TO PROXIMITY TO REMNANT FRONTAL BOUNDARY.

SURFACE HIGH PRESSURE WILL SHIFT OFF THE MID-ATLANTIC COAST FRIDAY.
MID LEVEL RIDGING OVERHEAD WILL WEAKEN SOMEWHAT...THOUGH SOME
CAPPING OF THE ATMOSPHERE WILL REMAIN. LOW-END CHANCE POPS WERE
LEFT IN THE FORECAST FOR INLAND AREAS...WHERE THERE MAY BE JUST
ENOUGH DAYTIME HEATING TO INITIATE SHOWERS AND THUNDERSTORMS AS THE
AFTERNOON SEABREEZE COMES THROUGH. MODELS ARE ALSO HINTING AT A
COUPLE OF UPPER LEVEL DISTURBANCES IN THE AREA DURING THIS
TIME...WHICH COULD FURTHER INCREASE CHANCES OF BREAKING THE
CAP...BUT CONFIDENCE IN TIMING OF THESE FEATURES IS LOW. COASTAL
AREAS SHOULD REMAIN DRY AS THE SEA BREEZE PASSAGE WILL STABILIZE THE
LOWER LEVELS EARLY IN THE DAY. LIGHT ONSHORE FLOW WILL KEEP TEMPS
NEAR NORMAL ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE AREA WILL REMAIN ALONG THE WESTERN EDGE OF ATLANTIC HIGH
PRESSURE AND UNDER A STRONG MID LVL RIDGE EXTENDING NORTHWARD FROM
THE GULF OF MEXICO. SOUTH/SOUTHEAST SFC FLOW WILL PERSIST THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK...PROVIDING AMPLE MOISTURE TO
THE AREA WHILE NUMEROUS H5 SHORTWAVES ROUND THE NORTHERN EDGE OF THE
MID LVL RIDGE TO OUR SOUTH. AS A RESULT...CHANCES OF SHOWERS AND/OR
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON/EVENING INTO EARLY
NEXT WEEK. IN GENERAL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID
80S LATE WEEKEND...THEN MID TO UPPER 80S EARLY NEXT WEEK...WARMEST
AWAY FROM THE COAST. OVERNIGHT LOWS SHOULD RANGE IN THE MID TO UPPER
60S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL AT THE TERMINALS
THROUGH 18Z WEDNESDAY. RADAR INDICATES ISOLATED SHOWERS AND
THUNDERSTORMS COULD AFFECT THE TERMINALS AT JUST ABOUT ANY TIME
THIS AFTERNOON...BUT THERE IS A GREATER POTENTIAL IN THE 23-03Z
TIME FRAME AS MORE ORGANIZED CONVECTION MOVES THROUGH FROM THE
WEST.THESE THUNDERSTORMS COULD RESULT IN GUSTY/ERRATIC WINDS
ALONG WITH SOME FLIGHT RESTRICTIONS. THERE IS A SMALL POTENTIAL
FOR FOG DEVELOPMENT LATE TONIGHT...BUT CONFIDENCE IS TOO LOW TO
ADD MENTION IN THE FORECAST AT THIS TIME.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO
PREVAIL OUTSIDE SCATTERED DIURNAL CONVECTION THROUGH LATE WEEK.

&&

.MARINE...
TONIGHT...A SOUTHWEST FLOW AROUND 15 KT OR LESS WILL PREVAIL INTO
THE EARLY OVERNIGHT HOURS AHEAD OF A COLD FRONT APPROACHING FROM
THE NORTHWEST. THE FRONT WILL THEN BEGIN TO DROP THROUGH LATE
TONIGHT...CAUSING WINDS TO GRADUALLY VEER WEST OR EVEN NORTHWEST
TOWARD DAYBREAK. SEAS WILL GENERALLY RANGE 2-4 FT.

WEDNESDAY THROUGH SATURDAY...A WEAK COLD FRONT WILL SHIFT SOUTH OF
THE COASTAL WATERS WEDNESDAY...BEFORE STALLING AND/OR WEAKENING BY
THURSDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH BEHIND THE FRONT
BEFORE BECOMING CENTERED OVER THE WESTERN ATLANTIC BY THIS WEEKEND.
EASTERLY FLOW COULD PEAK NEAR 15-20 KTS IN OUTER GEORGIA WATERS ON
THURSDAY AS THE PRESSURE GRADIENT BECOMES SLIGHTLY ENHANCED...BUT
WILL THEN BECOME MUCH WEAKER THIS WEEKEND AS HIGH PRESSURE BECOMES
CENTERED NORTHEAST OF THE WATERS. SEAS WILL RANGE BETWEEN 2-4 FT
THROUGH MIDWEEK...BUT WILL GRADUALLY BUILD UP TO 3-5 FT INTO LATE
WEEK AS NORTHEAST/EAST FLOW OCCURS OVER COASTAL WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...CEB
LONG TERM...DPB
AVIATION...JAQ/CEB
MARINE...JAQ/DPB
Hazardous weather outlook, May 12, 3:11 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT TUE MAY 12 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-131915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
311 PM EDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THERE
IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND FREQUENT
LIGHTNING. THE GREATEST THREAT FOR ANY SEVERE THUNDERSTORMS WILL
OCCUR BETWEEN 5 PM THIS AFTERNOON AND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, May 12, 4:34 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT TUE MAY 12 2015

GAZ087-088-SCZ040-122130-
SCREVEN GA-JENKINS GA-ALLENDALE SC-
434 PM EDT TUE MAY 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES UNTIL 530 PM EDT...

AT 433 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF NEW
ELLENTON TO 6 MILES NORTHWEST OF SWAINSBORO...AND MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MILLEN...BUTTS...HILTONIA...ROCKY FORD...HERNDON...WOODCLIFF...
EMMALANE AND SEIGLING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3288 8212 3291 8209 3292 8196 3295 8186
      3291 8176 3305 8154 3305 8156 3310 8161
      3316 8154 3311 8137 3312 8122 3264 8180
      3265 8183 3261 8200 3267 8208 3282 8215
TIME...MOT...LOC 2033Z 269DEG 16KT 3351 8155 3267 8240
Special weather statement, May 12, 4:43 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT TUE MAY 12 2015

GAZ139>141-122115-
COASTAL LIBERTY GA-COASTAL MCINTOSH GA-COASTAL LIBERTY GA-
INLAND MCINTOSH GA-COASTAL MCINTOSH GA-
443 PM EDT TUE MAY 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
515 PM EDT...

AT 442 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PINE HARBOR TO NEAR
DARIEN...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DARIEN...MERIDIAN...VALONA...CRESCENT...SAPELO ISLAND...RIDGEVILLE...
EULONIA AND WOLF ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3131 8142 3136 8153 3161 8145 3161 8114
      3137 8125 3143 8133 3139 8131 3139 8134
      3140 8135 3136 8135 3137 8132 3138 8132
      3132 8126 3133 8130 3134 8143 3132 8137
      3132 8139 3131 8140
TIME...MOT...LOC 2042Z 262DEG 15KT 3159 8139 3139 8145

FWA
Local storm report, May 12, 5:10 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE MAY 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 NE DARIEN             31.39N  81.41W
05/12/2015  E0.88 INCH       MCINTOSH           GA   EMERGENCY MNGR

            NICKEL SIZE HAIL AND 1.5 INCHES OF RAIN IN 30 MINUTES.

&&

EVENT NUMBER CHS1500326

MTE
Special weather statement, May 12, 6:45 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT TUE MAY 12 2015

SCZ045-122330-
INLAND BERKELEY SC-
645 PM EDT TUE MAY 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
730 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 644 PM EDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH GUSTY
WINDS NEAR HOLLY HILL...OR 13 MILES NORTHEAST OF INDIAN
FIELD...MOVING EAST AT 35 MPH.

WINDS OF 35 TO 40 MPH AND A RAPID WIND SHIFT ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MONCKS CORNER...ST. STEPHEN...BONNEAU...PINOPOLIS...BONNEAU BEACH...
SAINT STEPHEN...EASTERN LAKE MARION AND OLD SANTEE CANAL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATER...STAY AS LOW AS
POSSIBLE AND WEAR A PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN
HEAR THUNDER YOU ARE AT RISK FOR BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3350 7997 3343 7987 3314 7999 3324 8034
      3326 8036 3328 8035 3326 8031 3330 8025
      3339 8024 3339 8022 3345 8022 3344 8021
      3346 8016 3345 8016 3345 8014 3347 8014
      3346 8013 3349 8015 3350 8013
TIME...MOT...LOC 2244Z 273DEG 31KT 3337 8040
Special weather statement, May 12, 7:00 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EDT TUE MAY 12 2015

GAZ100-115-122330-
EVANS GA-BULLOCH GA-
700 PM EDT TUE MAY 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EVANS
COUNTIES UNTIL 730 PM EDT...

AT 659 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEVILS...OR 8 MILES NORTHEAST OF CLAXTON...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAXTON...BROOKLET...DAISY...DENMARK AND NEVILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3232 8195 3238 8166 3218 8165 3215 8178
      3214 8178 3217 8195 3229 8196
TIME...MOT...LOC 2259Z 269DEG 12KT 3227 8183
Special weather statement, May 12, 7:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT TUE MAY 12 2015

GAZ100-101-SCZ047-048-051-122345-
EFFINGHAM GA-BULLOCH GA-INLAND JASPER SC-COASTAL JASPER SC-
BEAUFORT SC-INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
721 PM EDT TUE MAY 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...BEAUFORT AND JASPER COUNTIES UNTIL 745 PM EDT...

AT 720 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RIDGELAND TO NEAR
STILLWELL TO NEAR BAY...AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...RIDGELAND...SPRINGFIELD...BAY...CLARENDON...JASPER...
RINCON AND PORT WENTWORTH.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3230 8168 3240 8130 3258 8103 3249 8069
      3234 8095 3223 8118 3224 8120 3221 8123
      3213 8141 3221 8141 3222 8143 3224 8143
      3221 8157
TIME...MOT...LOC 2320Z 268DEG 28KT 3253 8105 3235 8123 3227 8157

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:59 PM EDTSpecial Marine WarningCHS61 min
May 12, 6:45 PM EDTSpecial Weather StatementCHSBerkeley45 min
May 12, 7:21 PM EDTSpecial Weather StatementCHSJasper24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.